MAUDE Adverse Event Report: ZOLL CIRCULATION, INC ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the icy catheter in the complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
Once the customer connected the icy catheter (lot 193912) with the thermogard xp ivtm system, the nurses found saline reducing in the bag.Upon follow up, it was reported during the maintenance phase of ivtm therapy, the night shift nurse found the saline bag was almost empty.She checked all around the console and bed, and no saline leak was observed.She reported the issue to the physician on duty.When they removed the catheter to test it outside of the patient's body, they found a leak on the balloon of the catheter.The catheter and saline bag were replaced, and treatment was continued using the same console.The dwell time was 12 hours.No patient injury reported.
 
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot 193912) was confirmed during functional testing.A pinhole leak was observed at the middle of the medial balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed at the middle of the medial balloon, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 193912.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192947
MDR Report Key20196030
Report Number3010617000-2024-00723
Device Sequence Number18053186
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number193912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown